5 doctors weighed in:
Do any antibiotics make you feel dizzy like you are walking on a boat?
5 doctors weighed in

Dr. Pierre Moeser
Internal Medicine - Rheumatology
2 doctors agree
In brief: Even on dry land
Most medicines list dizziness as a potential side-effect but some antibiotics such as Minocycline have a greater possibility of causing dizziness.
Higher concentrations of the drug affect the balancing system of the inner ear which cause the abnormal sensation.

In brief: Even on dry land
Most medicines list dizziness as a potential side-effect but some antibiotics such as Minocycline have a greater possibility of causing dizziness.
Higher concentrations of the drug affect the balancing system of the inner ear which cause the abnormal sensation.
Dr. Pierre Moeser
Dr. Pierre Moeser
Thank
Dr. Martin Raff
Internal Medicine - Infectious Disease
2 doctors agree
In brief: Yes
The classic example is minocycline, which can cause vertigo in about 8 -10% of patients taking it.
It is related in part to the serum levels which penetrate into the vestibular apparatus. Taking lower doses four times a day rather than a high dose twice a day seems to minimize this. Long term treatment or high doses of aminoglycosides can produce permanent damage. There are others.

In brief: Yes
The classic example is minocycline, which can cause vertigo in about 8 -10% of patients taking it.
It is related in part to the serum levels which penetrate into the vestibular apparatus. Taking lower doses four times a day rather than a high dose twice a day seems to minimize this. Long term treatment or high doses of aminoglycosides can produce permanent damage. There are others.
Dr. Martin Raff
Dr. Martin Raff
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
107,000 doctors available
Read more answers from doctors